Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 4, NWS Pocatello, ID

March 10, 2009

NWS Pocatello, ID issued this wind advisory at Mar 10, 2009, 3:40 AM MDT. It took effect at Mar 10, 2009, 12:00 PM MDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2009, 3:40 AM MDT (09:40 UTC)
In effect from
Mar 10, 2009, 12:00 PM MDT
Expired
Mar 10, 2009, 2:25 PM MDT
In force
2 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 100940
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
340 AM MDT TUE MAR 10 2009


IDZ020-021-102100-
/O.NEW.KPIH.WI.Y.0004.090310T1800Z-090311T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
340 AM MDT TUE MAR 10 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

STRONG WINDS ARE EXPECTED TO DEVELOP IN THE SNAKE RIVER PLAIN THIS
AFTERNOON AND CONTINUE THROUGH THIS EVENING. SOUTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED. WINDS ARE
EXPECTED TO DIMINISH AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
000 
WWUS75 KPIH 102025
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
225 PM MDT TUE MAR 10 2009



IDZ020-021-102130-
/O.CAN.KPIH.WI.Y.0004.000000T0000Z-090311T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
225 PM MDT TUE MAR 10 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

AT 2 PM MDT WINDS IN THE UPPER AND LOWER SNAKE PLAIN WERE
SOUTHWEST AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH REPORTED. WINDS
WILL DIMINISH IN STRENGTH TO ABOUT 10 MPH THROUGH MIDNIGHT AND
THEN REVERSE DIRECTION BECOMING NORTHEAST UP TO 10 MPH TOWARDS
MORNING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:13 AM MDT, 27 minutes earlier.

Area forecast discussion, Mar 10, 3:13 AM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
313 AM MDT TUE MAR 10 2009

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT. TROUGH AXIS HAS PULLED
EASTWARD INTO WYOMING AS FLOW ALOFT TURNS NORTHWESTERLY BEHIND THE
TROUGH. SCATTERED MOUNTAIN SHOWERS WILL LINGER IN THE CENTRAL
MOUNTAINS AND EASTERN HIGHLANDS TODAY. MODELS INDICATE STRONG
WINDS DEVELOPING IN THE SNAKE PLAIN THIS AFTERNOON AND EVENING.
WILL ISSUE A WIND ADVISORY FOR THE SNAKE RIVER PLAIN FROM NOON TO
9 PM WITH WINDS EXPECTED AROUND 25 KT GUSTING TO 35 TO 40 KT.
DRIER FLOW IS EXPECTED TO SHUT OFF SHOWERS IN THE HIGHER
ELEVATIONS BY WEDNESDAY MORNING WITH RIDGING ACROSS THE NORTHWEST.
ISOLATED SHOWERS WILL BE POSSIBLE IN THE FAR NORTHEAST CORNER OF
THE REGION OTHERWISE DRY WEATHER IS EXPECTED THROUGH THURSDAY
NIGHT. TEMPERATURES WILL REMAIN BELOW NORMAL BUT WILL SLOWLY TREND
UPWARD.

.LONG TERM...FRIDAY THROUGH TUESDAY.

UPPER LEVEL RIDGE REMAINS IN EFFECT UNTIL SATURDAY. LATEST RUN OF
THE GFS IS A LITTLE FASTER WITH BRINGING IN THE NEXT STORM SYSTEM
FROM THE NORTHWEST. GFS BRINGS THIS SYSTEM IN ON SATURDAY WHEREAS
THE EUROPEAN CONTINUES TO BRING THE SYSTEM IN MAINLY SATURDAY NIGHT.
HAVE GIVEN SOME CREDIT THE GFS AND RISEN PRECIPITATION CHANCES FOR
SATURDAY...FAVOR THE EUROPEAN WHICH BRINGS MOST OF THE PRECIPITATION
INTO THE AREA SATURDAY NIGHT THROUGH SUNDAY. THIS IS A LITTLE MORE
CONSISTENT WITH PREVIOUS RUNS. RIDGE EXPECTED TO BECOME DOMINANT
AGAIN EARLY NEXT WEEK.

&&

.AVIATION...UPPER LEVEL TROUGH EXPECTED TO MOVE THROUGH THE REGION
TODAY AND PRODUCE SHOWERS FOR THE HIGHER ELEVATIONS. EXPECT TAF
SITES TO REMAIN DRY. MODELS HINTING AT SOME MVFR CEILINGS
TODAY...HAVE SOME DOUBTS BUT WILL CONTINUE TO MONITOR.
OTHERWISE...WINDS WILL BE THE MAIN CONCERN WITH GUSTS TO 35KTS
LIKELY IN THE SNAKE PLAIN.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
IDZ020-021.

&&
Hazardous weather outlook, Mar 9, 4:47 AM MDT, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
447 AM MDT MON MAR 9 2009

IDZ017>025-031-032-101100-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
447 AM MDT MON MAR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT
AN AREA OF MODERATE TO HEAVY SNOW IS EXPECTED IN THE SOUTHEASTERN
CORNER OF THE STATE AS A FRONT STALLS OVER THE AREA. A WINTER
STORM WARNING FOR HEAVY SNOW CONTINUES THROUGH MIDNIGHT TONIGHT.
STORM TOTAL ACCUMULATION OF UP TO 12 INCHES IS POSSIBLE ABOVE 7000
FEET WITH UP TO 7 INCHES IN LOWER ELEVATIONS. TWO TO 5 INCHES IS
EXPECTED IN THE UPPER SNAKE HIGHLANDS WITH 1 TO 3 INCHES ELSEWHERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW IS EXPECTED TO TAPER OFF BY TUESDAY WITH SCATTERED SNOW
SHOWERS EXPECTED MAINLY IN THE HIGHER ELEVATATIONS. WINDS WILL
INCREASE ON TUESDAY AND MAY GUST AS HIGH AS 35 TO 40 MPH IN THE
SNAKE RIVER PLAIN.

.SPOTTER INFORMATION STATEMENT...

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.